Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 182, NWS Nashville, TN

July 5, 2001Sumner County, Wilson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 5, 2001, 10:01 AM CDT for Sumner County, Wilson County, Tennessee. It was in force for 29 min. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 5, 2001, 10:01 AM CDT (15:01 UTC)
Expired
Jul 5, 2001, 10:30 AM CDT
In force
29 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Sumner County, TN, Wilson County, TN

What was reported inside it

TimeReportWhereRemark
Jul 5, 10:06 AM CDTThunderstorm Wind 52 MMt Juliet, TNThunderstorm wind gust of 60 mph measured at NWS office.
Jul 5, 10:10 AM CDTThunderstorm Wind 55 EMt Juliet, TNMultiple reports of downed trees and power lines by EMA. An electric pole was knocked down on Saundersville Rd.
Jul 5, 10:14 AM CDTFunnel CloudMt Juliet, TNTrained spotter reported a funnel cloud on Lebanon Pike and Mt. Juliet Rd.
Jul 5, 10:17 AM CDTHail 0.75Mt Juliet, TNOff duty NWS employee reported dime size hail just west of Mt. Juliet.
Jul 5, 10:19 AM CDTHail 0.88Mt Juliet, TNOff duty NWS employee reported nickel size hail.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.0 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1166 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 051501
SVRBNA

TNC165-189-051530-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1001 AM CDT THU JUL 5 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN SUMNER COUNTY IN TENNESSEE
  WESTERN WILSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF LEBANON

* UNTIL 1030 AM CDT

* AT 954 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR HENDERSONVILLE...OR ABOUT 11 MILES WEST OF
  GALLATIN...MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR MOUNT JULIET AT 1015 AM CDT
  6 MILES SOUTHWEST OF LEBANON AT 1030 AM CDT
V
DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

$$

LAT...LON 3643 8660 3630 8676 3599 8640 3615 8621

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:50 AM CDT, 7 hours 11 minutes earlier.

Area forecast discussion, Jul 5, 2:50 AM CDT, 7 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
250 AM CDT THU JUL 5 2001

CURRENT...CLEAR MUGGY NITE W/ TEMPS MAINLY IN 60S.

FORECAST...AGREE W/ MRX THAT ANOTHER CONVECTIVE EVENT COULD BE
SHAPING UP FOR THIS AFTN AND EVE...AS LONG AS WE REMAIN IN NW FLOW
ALOFT AND UNSTABLE AIRMASS LO LEVELS. CONVECTION SHOWING UP ALREADY
TO N OVER SRN IN AND SRN IL. THIS WILL MAKE ITS WAY DOWN AS THE
FRONT PUSHES SLOWLY S TDA. ANOTHER LINE OF TSRA W/ A FEW CELLS
POSSIBLY SEVERE. HI CHC POPS FOR TODAY. HAVE TO KEEP POPS IN EARLY
THIS EVE UNTIL FRONT PUSHES THRU.  AFTER THIS EVE...HI PRES AND
DRIER AIR SPILLS IN.

AS FOR TEMPS...HARD TO ARGUE W/ FWC NUMBERS.

BNA BB s89/64/88/66 5300
CSV BB 85/60/84/61 5300

.BNA...NONE.

MAG

In the hours before

Special weather statement, Jul 5, 5:30 AM CDT, 4 hours 31 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-061030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT THU JUL 5 2001

MIDDLE TENNESSEE WILL HAVE ANOTHER SHOT AT THUNDERSTORMS TODAY...AND
POSSIBLY THIS EVENING. A WEAK COOL FRONT CONTINUES TO DROP SOUTH OUT
OF SOUTHERN ILLINOIS AND INDIANA. AHEAD OF THIS FRONT...MOISTURE WILL
BE PLENTIFUL IN THE LOW LEVELS. ALSO...DRY AIR MOVING IN ALOFT...AND
AFTERNOON HEATING WILL ALLOW FOR INCREASING INSTABILITY THROUGHOUT
THE DAY.

THE COMBINATION OF LOW LEVEL MOISTURE...INSTABILITY...AND THE
APPROACHING FRONT...WILL PROVIDE THE NECESSARY INGREDIENTS FOR
SCATTERED THUNDERSTORM DEVELOPMENT.

THE THUNDERSTORMS ARE EXPECTED TO OCCUR MAINLY DURING THE AFTERNOON
HOURS. THE CHANCE FOR SEVERE WEATHER IS MINIMAL...HOWEVER...DAMAGING
WINDS AND SOME HAIL ARE POSSIBLE IN THE STRONGER STORMS.

ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BE NEEDED THIS
AFTERNOON AND EVENING.

DICKSON 15
Local storm report, Jul 5, 9:25 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
925 AM CDT THU JUL 5 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0910 AM    7NE DOVER                 TN   WIND DAMAGE
07/05/01   STEWART                        TRAINED SPOTTER REPORTED
                                          TREES DOWN ACROSS THE
                                          INTERSECTION OF HWY 46 AND
                                          HWY 79

JLM
Local storm report, Jul 5, 9:48 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
948 AM CDT THU JUL 5 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0932 AM    PALMYRA                   TN   1.50 INCH HAIL
07/05/01   MONTGOMERY                    JLM
Local storm report, Jul 5, 10:01 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1001 AM CDT THU JUL 5 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0959 AM    GOODLETTSVILLE            TN   .75 INCH HAIL
07/05/01   DAVIDSON

0945 AM    GREENBRIER                TN   TORNADO
07/05/01   ROBERTSON                      REPORTED BY PUBLIC JUST
                                          NORTH OF GREENBRIER... WAS
                                          ON THE GROUND FOR ABOUT 200
                                          YARDS

1006 AM    MT JULIET                 TN   60 MPH TSTM WIND GUST
07/05/01   WILSON                         REPORTED BY NWS PERSONNEL
                                          AT NWS FORECAST OFFICE
                                          LOCATED ABOUT 4 MILES NW OF
                                          MT JULIET

HS

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 9:02 AM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart43 min
Jul 5, 9:15 AM CDTSevere Thunderstorm WarningOHXRobertson, Sumner45 min
Jul 5, 9:21 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson39 min
Jul 5, 9:21 AM CDTSevere Thunderstorm WarningOHXHouston39 min
Jul 5, 9:45 AM CDTSevere Thunderstorm WarningOHXDavidson30 min
Jul 5, 9:52 AM CDTTornado WarningOHXDavidson, Sumner23 min
Jul 5, 9:59 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson46 min
Jul 5, 9:59 AM CDTSevere Thunderstorm WarningOHXHouston46 min
Jul 5, 10:09 AM CDTTornado WarningOHXWilson21 min
Jul 5, 10:16 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Williamson44 min
Jul 5, 10:24 AM CDTSevere Thunderstorm WarningOHXRutherford36 min
Jul 5, 10:29 AM CDTSevere Thunderstorm WarningOHXWilson31 min
Jul 5, 10:43 AM CDTSevere Thunderstorm WarningOHXMarshall, Maury47 min
Jul 5, 10:47 AM CDTTornado WarningOHXHickman, Maury, Williamson23 min
Jul 5, 10:51 AM CDTSevere Thunderstorm WarningOHXLewis, Perry, Wayne24 min
Jul 5, 11:06 AM CDTSevere Thunderstorm WarningOHXWilliamson39 min
Jul 5, 11:13 AM CDTSevere Thunderstorm WarningOHXMarshall27 min
Jul 5, 11:20 AM CDTSevere Thunderstorm WarningOHXLawrence, Lewis, Perry, Wayne40 min
Jul 5, 11:25 AM CDTSevere Thunderstorm WarningOHXRutherford20 min
Jul 5, 11:29 AM CDTSevere Thunderstorm WarningOHXGiles, Lincoln16 min
Jul 5, 11:45 AM CDTSevere Thunderstorm WarningOHXGiles15 min
Jul 5, 11:54 AM CDTTornado WarningOHXLincoln36 min
Jul 5, 12:00 PM CDTFlash Flood WarningOHXLawrence, Wayne3 hr
Jul 5, 12:02 PM CDTSevere Thunderstorm WarningOHXBedford23 min
Jul 5, 12:09 PM CDTSevere Thunderstorm WarningOHXGiles21 min
Jul 5, 12:16 PM CDTFlash Flood WarningOHXWayne3 hr
Jul 5, 12:30 PM CDTFlash Flood WarningOHXGiles3 hr
Jul 5, 3:00 PM CDTFlash Flood WarningOHXLawrence3 hr
Jul 5, 3:38 PM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson42 min
Jul 5, 4:05 PM CDTSevere Thunderstorm WarningOHXDavidson40 min
Jul 5, 4:20 PM CDTSevere Thunderstorm WarningOHXCheatham40 min
Jul 5, 5:00 PM CDTSevere Thunderstorm WarningOHXDickson, Houston40 min
Jul 5, 6:06 PM CDTSevere Thunderstorm WarningOHXPickett24 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.